MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-20-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The solitaire stent will not be returned for evaluation as it will remain in the patient; therefore, no definitive conclusion can be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a pass was attempted with reported solitaire 4x20 stent but did not re-vascularized the vessel.Attempted a pass with another medtronic stent but still did not re-vascularized the vessel.Then the physicians stented the lesion with a non-medtronic stent.After deployment, the non-medtronic stent clotted off.The physician the attempted to use solitaire 4x20 to open the blocked stent by opening it with the existing stent, but not pulling or pushing the solitaire upon deployment.The solitaire became entangled in the non-medtronic stent and could not be recapture or removed.The solitaire stent was then deployed, and the delivery wire was deliberately torqued until it fractured at the proximal marker leaving the solitaire implanted in the non-medtronic stent.The patient underwent thrombectomy treatment for ischemic stroke in right m1.The characteristics of the clot was atherosclerotic.The vessel was severely tortuous.Integrelin was given to the patient.Regarding patient current medical condition not sure made available.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8848679
Report Number2029214-2019-00803
Device Sequence Number11274709
Product Code NRY
UDI-Device Identifier00847536029279
UDI-Public00847536029279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR3-4-20-10
Device Lot NumberA514600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight104